MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD Curve? Access System; system, appendage closure, left atrial

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD Curve? Access System; system, appendage closure, left atrial
Model Number M635TU80020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported thrombosis occurred.A left atrial appendage closure (laac) procedure was being performed.A watchman fxd double curve access system (was) and a 24mm watchman flx pro laa closure device and delivery system (wds) was selected for use.Transseptal puncture was successfully completed, and the activated clotting time (act) was 373 seconds.The was was inserted, and a 24mm wds was advanced and deployed.After assessment, the 24mm wds was determined to be undersized.The device was recaptured, removed, and exchanged for a larger 27mm wds.As the 27 mm wds was introduced through the was, transesophageal echocardiography (tee) revealed a long, fibrous clot within the left atrial appendage.The 27mm wds was removed from the sheath, and the physician aspirated 30ml of blood through the was.Following aspiration, the clot was no longer visualized on tee; however, no clot was identified in the aspirated blood.The physician then reintroduced and began advancing the same wds.As the device approached the tip of the was sheath, the same fibrous clot was again observed on tee.The device was removed, and aspiration was repeated, this time with 50ml of blood.The clot again disappeared from tee but was not identified in the aspirated blood.It was suspected that the clot was attached to the tip of the sheath, so the was was removed and replaced with a new was, and a new wds was selected.Despite these measures, the same fibrous clot was again visualized on tee.Given the recurrent appearance of the clot and in the interest of patient safety, the procedure was aborted.The plan is to reattempt the procedure in approximately two months.The patient was discharged the next day.

Brand Name
WATCHMAN FXD Curve? Access System
Common Device Name
system, appendage closure, left atrial
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline ave n
arden hills, MN 55112
+1(651)440-0979
MDR Report Key50932308
Report Number2124215-2026-51651
Device Sequence Number16137243
Product Code DQY
UDI-Device Identifier00191506013813
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K212228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635TU80020
Device Catalogue NumberM635TU80020
Device Lot Number0038903121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2026
Initial Report FDA Received Date09/29/2026
Date Device Manufactured03/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale